Top
20
Doctor insights on: How Can I Help My Mother Deal With Nausea From Chemotherapy

Share
1

1
How can I help my mother deal with nausea from chemotherapy?

How can I help my mother deal with nausea from chemotherapy?

Encourage meds!: Nausea is horrible! thanks for helping your mother. Hopefully her doctor gave her several medicines to try. Make sure she tries them all. If she can't keep them down, ask her doctor for suppositories. If the medicines don't work, ask her doctor for others, and encourage your mom to take them even when she feels better. We have such good meds now that no one should have nausea from chemo! ...Read more

See 1 more doctor answer
Dr. Devon Webster
963 doctors shared insights

Chemotherapy (Definition)

The term chemotherapy typically is used to describe using chemicals to treat ...Read more


2

2
How can I prevent nausea after chemotherapy?

How can I prevent nausea after chemotherapy?

Medication: There are many medications to prevent and treat "breakthrough nausea" following chemotheray. However, sometimes it is not possible to completely prevent it. If your current medications are not working well enough, you should discuss this with your Oncology nurse and your oncologist. ...Read more

3

3
Why does chemotherapy cause nausea and vomiting?

Why does chemotherapy cause nausea and vomiting?

It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read more

See 1 more doctor answer
4

4
What causes the nausea and vomiting during chemotherapy?

What causes the nausea and vomiting during chemotherapy?

Multiple: Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems. ...Read more

See 1 more doctor answer
5

5
What to expect with chemotherapy? Pain, nausea, vomiting?

What to expect with chemotherapy?  Pain, nausea, vomiting?

Expectations : Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. ...Read more

6

6
Why should I treat my nausea and vomiting during chemotherapy?

Why should I treat my nausea and vomiting during chemotherapy?

Helpful to healing: Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you. ...Read more

See 1 more doctor answer
7

7
Chemotherapy side effect question. Will I get nausea right away from dactinomycin?

Chemotherapy side effect question.  Will I get nausea right away from dactinomycin?

Dactinomycine&nausea: 75% of patients will experience nausea and vomiting, can be mild to moderate in severity.It may present within hours of administration , may be dose related and may be more intense two to four days after the end of five day course, usually require and respond to antiemetic therapy and may persist as long as a week after the therapy is stopped. ...Read more

See 1 more doctor answer
8

8
Is kytril worth the cost to reduce nausea while undergoing chemotherapy treatments?

Is kytril worth the cost to reduce nausea while undergoing chemotherapy treatments?

Potentially: Kytril is a drug which is extremely effective and part of standard anti-nausea regimens- zofran (ondansetron) is a generic drug of the same class and anzemet and Aloxi are the other drugs in this class. If cost is an issue than generic zofran (ondansetron) can be tried. ...Read more

See 1 more doctor answer
9

9
What helps nausea the best among chemotherapy patients?

Medication!: There are excellent medications to prevent chemo-related nausea and vomiting. Ondansetron (zofran) and aprepitant (emend) are two of the strongest. Ativan (lorazepam) and Dexamethasone are commonly added. Different things work for different people, and we can almost always find a combination that works for everyone. This is a good review article: http://www.Mayoclinic.Com/health/cancer/ca00030. ...Read more

See 1 more doctor answer
10

10
How can I get rid of the nausea after chemotherapy?

How can I get rid of the nausea after chemotherapy?

Prevention: Prevention is the best treatment. There are excellent meds that are given before chemotherapy to try to prevent nausea. If you experienced a lot of nausea make sure to talk to your medical oncologist for adjustments is these meds. If you have nausea use your anti nausea meds early (if your starting to feel just a little bit nauseated). ...Read more

See 2 more doctor answers
11

11
What are some natural remedies to help chemotherapy nausea?

What are some natural remedies to help chemotherapy nausea?

Ginger?: Ginger can help mild nausea, although chemo-related nausea is much harder to control without medication. Chemo stimulates the "vomit center" in the brain, and the anti-nausea drugs we have today block that site in the brain, which is why they work so well. Accupuncture is a helpful addition to nausea treatment for some people. ...Read more

See 1 more doctor answer
12

12
A 1 mg. tablet of Granisetron Hydrochloride is equal to about how many mgs. of Zofran (ondansetron) for nausea due to chemotherapy?

A 1 mg. tablet of Granisetron Hydrochloride is equal to about how many mgs. of Zofran (ondansetron) for nausea due to chemotherapy?

Zofran (ondansetron) 8 mg twice/da: The standard dose of Granisetron is 2 mg and that of Zofran (ondansetron) ranges from 8 mg to 12 mg once or twice per day (at one time it was as high as 32 mg per day). But with more experience we learned that lower doses work as well but not below 8 mg per day. ...Read more

13

13
What to do if I have nausea after chemotherapy, can anyone help?

What to do if I have nausea after chemotherapy, can anyone help?

Your oncologist!: I assume you have an oncologist; almost everyone who is receiving chemotherapy does. They are most familiar not just with the chemotherapy you are receiving, but also with you! They can give you the best advice and treatment for your nausea. I hope your therapy is working well! ...Read more

14

14
How can I increase my appetite when dealing with chemotherapy and nausea?

How can I increase my appetite when dealing with chemotherapy and nausea?

Stay hydrated,: Light exercise, chew gum, avoid people that are sick, wash hands frequently, don't touch face, rx can help too. ...Read more

See 1 more doctor answer
15

15
I went through chemotherapy for testicular cancer finishing in October. I still experience nausea and dizziness quite often. What could be the cause?

I went through chemotherapy for testicular cancer finishing in October. I still experience nausea and dizziness quite often. What could be the cause?

Here are some ...: Congratulation for finishing chemo to survive testicular cancer(TC). Known to most, if not all, success in chemo for TC has been as great "miracle" in modern medicine to make all treated TC patients alive like the normal counterparts, but not with a price. By sequence of events, what you feel is most likely chemo-related & may slowly improve and evolve with symptomatic Rx + healthy lifestyle... ...Read more

16

16
An acquaintence of mine stopped chemotherapy due to said extreme nausea. Died seven months later. What could she have done to extend her life?

An acquaintence of mine stopped chemotherapy due to said extreme nausea. Died seven months later. What could she have done to extend her life?

No simple answer: Life is short on Earth, regardless of whether a person lives 3 days, 3000 days, or 30,000 days. It is not length of one's life that matters, but the quality of the life lived. The goal is not to live a long life, but to live a good life. Even if a person makes it all the way to age 82, that's only 30,000 days. ...Read more

18

18
Why does chemotherapy cause side effects of hair loss and nausea?

Why does chemotherapy cause side effects of hair loss and nausea?

.: Chemotherapy attacks rapidly growing cells, so it attacks the cancer cells as well as normal body cells that grow rapidly, including your hair follicles ! chemo crosses from the blood to the brain and triggers the nausea center in the brain. ...Read more

19

19
Why does chemotherapy cause the side effects of hair loss? Also lots of nausea?

Why does chemotherapy cause the side effects of hair loss? Also lots of nausea?

Kills cells: Chemotherapy kills cells. It just kills cancer cells quicker than normal cells because they grow faster. As for the nausea, chemo agents are toxic to living tissue. ...Read more

20

20
Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

"non-inferior": Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19(10):1609.) ...Read more

Dr. Stephen Noga
1,712 doctors shared insights

Nausea (Definition)

Nausea = abdominal upset ...Read more